Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 19, 11:04 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 19, 11:04 AM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1204 PM CDT Fri Sep 19 2025
...New AVIATION...
.NEAR TERM...
(Rest of Today and Tonight)
Issued at 1037 AM CDT Fri Sep 19 2025
Satellite imagery shows a low pressure system spinning across the
Dakotas with a cold front draped to its south across the Southern
Plains. To the east, a short wave is slowly forecast to shift
eastward into the TN Valley. By this afternoon, mostly sunny skies
will warm temperatures into the upper 80s to lower 90s resulting
in an unstable environment with sfc CAPE values increasing to
1000-1200 j/kg along and west of I-65. CAMs continue to show a low
chance (15-20%) of thunderstorms popping up closer to the
shortwave, primarily in NW AL and then weakening as they push
further to the east. The good news is that despite the
instability, severe storms are not forecast as shear is very low.
However, would not be surprised to see a strong storm capable of
gusty winds given an inverted-v vertical sounding.
After sunset, any remaining storms will quickly dissipate with the
loss of daytime heating. It will be another mild night with
overnight lows only dropping down into the low to mid 60s. Calm
winds and mostly clear skies may result in some patchy fog
development just before sunrise. The most likely areas for fog
will be locations that get rainfall this afternoon and along area
bodies of water.
&&
.SHORT TERM...
(Saturday through Monday)
Issued at 1037 AM CDT Fri Sep 19 2025
Not much change in the sensible weather pattern as we head through
the weekend and into the start of next week. A mid-level trough
axis remains stationary along the MS River with high pressure
centered over the Carolinas. With the local forecast area sitting
in between these two features, a warm and humid airmass will
remain in place bringing afternoon highs into the upper 80s to
lower 90s Saturday through Monday. Low chances (15-30%) for
diurnally driven thunderstorms are also forecast each afternoon.
While the coverage of storms is still uncertain, it appears the
most likely days to see better areal coverage for thunderstorms
would be Sunday and Monday as the aformentioned trough axis pushes
closer to the AL/MS state line.
&&
.LONG TERM...
(Monday night through Thursday)
Issued at 944 PM CDT Thu Sep 18 2025
The autumn season begins Monday afternoon around 119 PM Central
Time. By the time we reach the new work week, the weak troughing
pattern along the eastern half of the continent will actually
become some what of a broad zonal flow. While that occurs, a
synoptic system is forecast to form somewhere over the Front
Range and High Plains. Have to say somewhere, as the deterministic
models had a variety of solutions. By Thursday morning, the 12Z
GFS had a weaker upper low translating over the southern Great
Lakes, while the ECMWF at the same time had a deep closed low over
the Ozarks. The Canadian was showing just a weak wave over the
mid/upper Mississippi Valley. From the GFS/Canadian POV, a better
transport of lower level moisture from the Gulf of America should
bring chances for showers/thunderstorms for much of this period.
The ECMWF deeper low would bring much higher rain chances and
possibly strong storms should that solution occur.
Given the uncertainty, will stay with an ensemble/blend approach.
It for the last few runs have been going with mostly lower end
convection chances (20-30%) next week. Unseasonably warm conditions
should continue for the period. Low temperatures should range in
the 60s, with highs in the mid 80s to lower 90s Monday/Tuesday,
then a tad cooler in the 80s on Thursday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Fri Sep 19 2025
VFR conditions with light winds will continue through the TAF
period. There is a chance of thunderstorms this afternoon,
especially west of I-65. Therefore added a tempo group at KMSL for
brief reductions in visibility and ceilings. While fog may form
overnight across northern Alabama, there is uncertainty in where
that occurs, hence left out any mention in this forecast.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...GH
SHORT TERM....GH
LONG TERM....RSB
AVIATION...GH
In the hours before
Special weather statement, Sep 19, 12:25 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Huntsville AL
125 PM CDT Fri Sep 19 2025
ALZ003-004-191915-
Lawrence AL-Franklin AL-
125 PM CDT Fri Sep 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN LAWRENCE COUNTIES THROUGH 215 PM CDT...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashridge, or 8 miles northeast of Haleyville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moulton, Mt Hope, Bankhead National Forest, Wren, and Landersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 8757 3436 8760 3445 8755 3456 8721
3430 8719
TIME...MOT...LOC 1825Z 253DEG 11KT 3430 8750
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HCThunderstorm Wind, Lauderdale
- When
- September 19, 12:36 PM CST
- Where
- Lauderdale County, 2.86 mi NNE of Threet
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.991, -87.810
Tree down was knocked down across the road near CR 10.
Thunderstorm Wind, Franklin
- When
- September 19, 1:55 PM CST
- Where
- Franklin County, 0.5 mi WNW of Gravel Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.484, -87.737
Trees were knocked down along U.S. Highway 43 at the Frosty Inn.
Flash Flood, Franklin
- When
- September 19, 2:47 PM CST to 8:47 PM CST
- Where
- Franklin County, 0.69 mi S of Russellville to 1.43 mi NE of Reedtown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.510, -87.730
EMA reports water running over numerous roadways in Russellville. Depth of water estimated at 6 to 8 inches of water over several roads, with less affecting others.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 19, 2025$20,000 · 1 event
- Damaging Winds in Oklahoma, September 19, 2025$15,000 · 61 kt wind · 2 events
- Hail and Damaging Wind in Kansas, September 19, 20252.25 in hail · 4 events
- Hail and Damaging Winds in Kansas, September 19, 20251 in hail · 4 events
- Hail in Wisconsin, September 19, 20251 in hail · 2 events
- Flash Flood and Damaging Wind in New Mexico, September 19, 202552 kt wind · 2 events
- Hail in Arkansas, September 19, 20251 in hail · 1 event
- Damaging Wind in Mississippi, September 19, 2025$10,000 · 50 kt wind · 1 event
- Damaging Wind in Tennessee, September 19, 2025$1,000 · 1 event
- Hail in Arizona, September 19, 20251 in hail · 1 event
- Hail in Wisconsin, September 19, 20251 in hail · 1 event
- Flood in Texas, September 19, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291750, 1291751, 1295517.